Bipolar Disorder Community
HELP!! Abilify makes me stoned!!!!
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

HELP!! Abilify makes me stoned!!!!

I started taking Abilify this weekend with my Lamictal and I was a stoned out wierdo all weekend!   I wasn't sure if it was the Abilify, but I didn't take the dosage last night (I started at the daytime and switched to night because I was so sleepy!! - my pdoc told me to do that if it happened), and when it left my system, the fog lifted.  I swear my husband told me that I looked stoned all weekend.   I have been manic for about a month (rapid cycling), and they decided to experiment with my meds.....

I feel sick to my stomach (which I could lose weight if this keeps up!), light headed, dizzy, just feel wierd!

Have any of you had this experience or ANY experience with Abilify?  I am calling the pdoc today, but just wondering IF it has had enough time to get in there and wreak havoc, or if it's something else - and if it might get better.  I know with Lamictal, it took awhile to get it going and not make me feel odd.   I want to get my mania in control, but I don't want to be medically put into a coma to do it.....    Will this pass?  Is it normal???  
Related Discussions
3 Comments Post a Comment
Blank
952564_tn?1268372247
Okay, I had a terrible experience with Abilify in 2006. I was given the prescription as I left the hospital after having my youngest son and I took it for about 3 weeks or so. I was on the generic version (which is why I couldn't remember the name of it until I just recently received my records.)

The first thing was I became really jittery in a very physical way. Now, I am normally a fidgeter but this was really bad. I always had to be tapping my foot or my hand. Rocking quickly. (I rock sometimes but in a slow pattern.) I mean, I was just always having to move. I can't remember how long I was on it before this started.

Then I started having these panic attacks. They were unlike anything I have ever experianced. It felt as if my whole body was suddenly being shocked. My heart would race so fast. My arms and legs would stiffen and straighten. I would have to grab onto anything I could reach and hold on for dear life. I really can't explain how intense it was. Now, these would happen in waves randomly . They would happen while I was watching t.v., doing the dishes, driving, caring for my baby son, any time and for no reason, and it felt like they would just wash through me like a wave.

So, I looked it up online after a while because it was getting so bad I thought I was completely losing it. Sure enough panic attacks was on the list, and it also said not to breastfeed while taking Abilify, and the psychiatrist didn't tell me not to! So I was. Well, I was terrified for my son then and I stopped taking it and switched to formula. If it was doing that to me, I prayed it wasn't hurting him. I went to my ob and he gave me a prescription for prozac but I never filled it. I was a complete wreck at that time.

I would say it took about two weeks for that stuff to fully get out of my system. By the way, my son is 3 now and he's perfectly fine. He's happy, healthy, and very smart so I am thankful everyday that he was not harmed by the Abilify being in my system.
Blank
585414_tn?1288944902
Abilify is often activating. Lamictal can make a person manic in higher doses. I did stay on Lamictal comfortably for 10 years but I was only able to last a week on Abilify as it had a caffeine like effect. If they need you to start on an antipsychotic there are other choices and recently a new antipsychotic (similar to the current ones but each person tolerates each one differently) Saphris was FDA approved so when that is released in the pharmacies that's one more choice.
Blank
Avatar_f_tn
I balked at letting them increase my Lamictal over 250mg....  I just didn't want to slow down any more than now.  I really have issues with my brain slowing down, or at least, it feels like it.

After talking to my pdoc and his nurse, they have cut my dosage in half and it seems to be working better.  I will gradually go up to 5mg.  We will see!

Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
Avatar_f_tn
Blank
Anonymouse88
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
Anneinside
MN
Avatar_m_tn
Blank
weaver71
Other